Alert archive / Arizona / High Wind Warnings in 2024

High Wind Warning 3, NWS Flagstaff, AZ

May 4, 2024Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at May 4, 2024, 1:00 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 5, 2024, 6:00 AM MST. It was in force for 17 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 4, 2024, 1:00 PM MST (20:00 UTC)
In effect from
May 5, 2024, 6:00 AM MST
Expired
May 5, 2024, 11:00 PM MST
In force
17 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 11:59 AM MSTNON-TSTM WND GST 631 Sse Flagstaff Airport, AZASOS station KFLG Flagstaff Airport.
May 5, 1:24 PM MSTNON-TSTM WND GST 639 S Pinedale, AZMesonet station QLCA3 Limestone Canyon.
May 5, 3:19 PM MSTNON-TSTM WND GST 594 N House Rock, AZMesonet station QFSA3 Four Springs W. Vermillion Cliffs.
May 5, 3:19 PM MSTNON-TSTM WND GST 621 S Window Rock, AZASOS station KRQE Window Rock Airport.
May 5, 3:35 PM MSTNON-TSTM WND GST 593 Ese Heber-Overgaard, AZAWOS station AZ82 Heber 2 ESE Mogollon Airpark.
May 5, 3:43 PM MSTNON-TSTM WND GST 691 W Two Guns, AZMesonet station AZT09 I-40 @ Two Guns MM 230.
May 5, 4:13 PM MSTNON-TSTM WND GST 625 Nnw Sunrise Park, AZMesonet station AZT18 Sr-260 @ Mp-378.
May 5, 4:15 PM MSTNON-TSTM WND GST 58Taylor, AZAWOS station KTYL Taylor Airport.
May 5, 4:33 PM MSTNON-TSTM WND GST 613 Ese Winslow, AZMesonet station AZT06 I-40 @ Little Colo. River MM 257 3E INW.
May 5, 5:06 PM MSTNON-TSTM WND GST 641 Nw Winslow, AZASOS station KINW Winslow Airport.
May 5, 5:19 PM MSTNON-TSTM WND GST 633 Wnw Heber-Overgaard, AZMesonet station GW3851 HEBER.
May 5, 6:03 PM MSTNON-TSTM WND GST 731 W Two Guns, AZMesonet station AZT09 I-40 @ Two Guns MM 230.
May 5, 8:30 PM MSTNON-TSTM WND GST 712 W Springerville, AZAWOS station KJTC Springerville Airport.
May 5, 9:30 PM MSTSNOW 1.9Grand Canyon Village, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2024-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2024-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1918 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

474 
WWUS75 KFGZ 042000
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
100 PM MST Sat May 4 2024

AZZ004>007-009>017-039-040-051400-
/O.UPG.KFGZ.HW.A.0002.240505T1400Z-240506T0400Z/
/O.NEW.KFGZ.HW.W.0003.240505T1300Z-240506T0400Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chinle Valley-Chuska Mountains and Defiance Plateau-Little
Colorado River Valley in Coconino County-Little Colorado River
Valley in Navajo County-Little Colorado River Valley in Apache
County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Canyon De Chelly, Kayenta, Winslow, Tuba
City, Flagstaff, Show Low, Holbrook, Munds Park, Springerville,
Ganado, Kykotsmovi, Valle, Window Rock, Williams, St. Johns,
Pinetop, Grand Canyon Village, Happy Jack, Fredonia, Snowflake,
Chinle, North Rim, Jacob Lake, Lees Ferry, Greer, Page, Heber,
Forest Lakes, Keams Canyon, Wupatki N.M., Navajo N.M., Dilkon,
Supai, and Kaibito
100 PM MST Sat May 4 2024 /200 PM MDT Sat May 4 2024/

...HIGH WIND WARNING IN EFFECT FROM 6 AM MST /7 AM MDT/ TO 9 PM MST 
/10 PM MDT/ SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of north central, northeast, and west central 
  Arizona.

* WHEN...From 6 AM MST /7 AM MDT/ to 9 PM MST /10 PM MDT/ Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

&&

$$

AZZ008-051400-
/O.CON.KFGZ.HW.A.0002.240505T1400Z-240506T0400Z/
Yavapai County Mountains-
Including the cities of Prescott, Ash Fork, and Seligman
100 PM MST Sat May 4 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH 
SUNDAY EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  possible.

* WHERE...Yavapai County Mountains.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects in a safe location prior to the onset 
of winds. Examples of loose objects include, but are not limited to, 
garbage bins, trampolines, and outdoor furniture.

&&

$$

McCollum
5 follow-up statements
367 
WWUS75 KFGZ 042025
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
125 PM MST Sat May 4 2024

AZZ004>007-009>017-039-040-050430-
/O.CON.KFGZ.HW.W.0003.240505T1300Z-240506T0400Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chinle Valley-Chuska Mountains and Defiance Plateau-Little
Colorado River Valley in Coconino County-Little Colorado River
Valley in Navajo County-Little Colorado River Valley in Apache
County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Canyon De Chelly, Kayenta, Winslow, Tuba
City, Flagstaff, Show Low, Holbrook, Munds Park, Springerville,
Ganado, Kykotsmovi, Valle, Window Rock, Williams, St. Johns,
Pinetop, Grand Canyon Village, Happy Jack, Fredonia, Snowflake,
Chinle, North Rim, Jacob Lake, Lees Ferry, Greer, Page, Heber,
Forest Lakes, Keams Canyon, Wupatki N.M., Navajo N.M., Dilkon,
Supai, and Kaibito
125 PM MST Sat May 4 2024 /225 PM MDT Sat May 4 2024/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MST /7 AM MDT/ TO 9 
PM MST /10 PM MDT/ SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of north central, northeast, and west central 
  Arizona.

* WHEN...From 6 AM MST /7 AM MDT/ to 9 PM MST /10 PM MDT/ Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

&&

$$

AZZ008-050430-
/O.UPG.KFGZ.HW.A.0002.240505T1400Z-240506T0400Z/
/O.NEW.KFGZ.WI.Y.0014.240505T1300Z-240506T0400Z/
Yavapai County Mountains-
Including the cities of Prescott, Ash Fork, and Seligman
125 PM MST Sat May 4 2024

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MST SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Yavapai County Mountains.

* WHEN...From 6 AM to 9 PM MST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

McCollum
608 
WWUS75 KFGZ 050428
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
928 PM MST Sat May 4 2024

AZZ004>007-009>017-039-040-051700-
/O.CON.KFGZ.HW.W.0003.240505T1300Z-240506T0400Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chinle Valley-Chuska Mountains and Defiance Plateau-Little
Colorado River Valley in Coconino County-Little Colorado River
Valley in Navajo County-Little Colorado River Valley in Apache
County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Kykotsmovi, St. Johns, Page, Holbrook,
Dilkon, Canyon De Chelly, Kayenta, Ganado, Jacob Lake, Heber,
Keams Canyon, Kaibito, Happy Jack, Show Low, Snowflake, Munds
Park, Lees Ferry, Navajo N.M., Grand Canyon Village, Flagstaff,
Valle, Window Rock, Chinle, Pinetop, Forest Lakes, Winslow, Tuba
City, Williams, Greer, Springerville, Supai, North Rim, Wupatki
N.M., and Fredonia
928 PM MST Sat May 4 2024 /1028 PM MDT Sat May 4 2024/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MST /7 AM MDT/ TO 9 
PM MST /10 PM MDT/ SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of north central, northeast, and west central 
  Arizona.

* WHEN...From 6 AM MST /7 AM MDT/ to 9 PM MST /10 PM MDT/ Sunday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles. Blowing dust could significantly reduce 
  visibility in northeast Arizona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

&&

$$

AZZ008-051700-
/O.CON.KFGZ.WI.Y.0014.240505T1300Z-240506T0400Z/
Yavapai County Mountains-
Including the cities of Ash Fork, Prescott, and Seligman
928 PM MST Sat May 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM MST SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Yavapai County Mountains.

* WHEN...From 6 AM to 9 PM MST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

BAJ
787 
WWUS75 KFGZ 051224
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
524 AM MST Sun May 5 2024

AZZ004>007-009>017-039-040-060400-
/O.CON.KFGZ.HW.W.0003.240505T1300Z-240506T0400Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chinle Valley-Chuska Mountains and Defiance Plateau-Little
Colorado River Valley in Coconino County-Little Colorado River
Valley in Navajo County-Little Colorado River Valley in Apache
County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Valle, Fredonia, Supai, Pinetop,
Springerville, Dilkon, Happy Jack, Kykotsmovi, Heber, Lees Ferry,
Munds Park, Holbrook, St. Johns, Flagstaff, Keams Canyon, Ganado,
Show Low, Navajo N.M., Kayenta, North Rim, Forest Lakes, Chinle,
Kaibito, Canyon De Chelly, Winslow, Grand Canyon Village, Greer,
Page, Wupatki N.M., Jacob Lake, Tuba City, Williams, Window Rock,
and Snowflake
524 AM MST Sun May 5 2024 /624 AM MDT Sun May 5 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST /10 PM MDT/ 
THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Much of northern Arizona.

* WHEN...Until 9 PM MST /10 PM MDT/ this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles. Blowing dust could significantly reduce 
  visibility in northeast Arizona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

&&

$$

AZZ008-060400-
/O.CON.KFGZ.WI.Y.0014.240505T1300Z-240506T0400Z/
Yavapai County Mountains-
Including the cities of Seligman, Prescott, and Ash Fork
524 AM MST Sun May 5 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Yavapai County Mountains.

* WHEN...Until 9 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

Meola
496 
WWUS75 KFGZ 060343
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
843 PM MST Sun May 5 2024

AZZ004>007-009>013-015-016-039-040-060445-
/O.EXP.KFGZ.HW.W.0003.000000T0000Z-240506T0400Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chinle Valley-Chuska Mountains and Defiance Plateau-Little
Colorado River Valley in Coconino County-Little Colorado River
Valley in Navajo County-Western Mogollon Rim-Eastern Mogollon Rim-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Lees Ferry, Fredonia, Jacob Lake,
Williams, Canyon De Chelly, Dilkon, Flagstaff, Ganado, Winslow,
Happy Jack, Kykotsmovi, North Rim, Grand Canyon Village, Tuba
City, Munds Park, Heber, Page, Kayenta, Valle, Supai, Chinle,
Wupatki N.M., Kaibito, Holbrook, Window Rock, Navajo N.M.,
Snowflake, Keams Canyon, and Forest Lakes
843 PM MST Sun May 5 2024 /943 PM MDT Sun May 5 2024/

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MST /10 PM MDT/ THIS 
EVENING...

Winds will continue to decrease late this evening behind a cold 
front that is passing through the area. Some gusts 40 to 50 mph will 
still be possible through 10 PM from Winslow eastward, but gusts 
under 35 mph are expected west of Winslow.

$$

AZZ008-060445-
/O.EXP.KFGZ.WI.Y.0014.000000T0000Z-240506T0400Z/
Yavapai County Mountains-
Including the cities of Seligman, Ash Fork, and Prescott
843 PM MST Sun May 5 2024

...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING...

Winds have decreased below advisory criteria this evening and will 
decrease further overnight.

$$

AZZ014-017-060600-
/O.EXT.KFGZ.HW.W.0003.000000T0000Z-240506T0600Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of Pinetop, Greer, Show Low, Springerville,
and St. Johns
843 PM MST Sun May 5 2024 /943 PM MDT Sun May 5 2024/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST /MIDNIGHT MDT/ 
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Little Colorado River Valley in Apache County and White 
  Mountains. The strongest wind gusts near 60 mph are expected in 
  the Springerville and Eagar areas.

* WHEN...Until 11 PM MST /midnight MDT/ this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

&&

$$

JJ
534 
WWUS75 KFGZ 060555
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1055 PM MST Sun May 5 2024

AZZ014-017-060700-
/O.EXP.KFGZ.HW.W.0003.000000T0000Z-240506T0600Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of Pinetop, Greer, Show Low, Springerville,
and St. Johns
1055 PM MST Sun May 5 2024 /1155 PM MDT Sun May 5 2024/

...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST /MIDNIGHT MDT/ THIS 
EVENING...

Southwest winds will gradually decrease overnight, with gusts 
falling to 25 to 35 mph after midnight.

$$

JJ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at May 4, 11:38 AM MST, 1 hour 22 minutes earlier.

Area forecast discussion, May 4, 11:38 AM MST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1138 AM MST Sat May 4 2024

.SYNOPSIS...Warm and dry conditions are expected today with breezy
afternoon winds. Winds will continue to increase, peaking on Sunday,
and remaining gusty through much of the week. Isolated showers near
the Arizona-Utah state line on Sunday with most areas remaining dry.
Temperatures will cool slightly on Sunday but warm back up through
midweek. Another trough will keep temperatures cool for the second
half of the week but conditions will remain dry.

&&

.DISCUSSION...The current forecast package is in good shape with
no morning update. It will be breezy today but quite windy on
Sunday. We will likely be hoisting a High Wind Warning (gusts over
60 mph) on Sunday roughly for the area between Flagstaff, Meteor
Crater and Cameron. Much of the rest of the area will be looking
at a Wind Advisory with gust of 40 to 50 mph. Fire weather
concerns will be limited due to fairly recent precipitation and
elevated relative humidity values. The exception will be the area
surrounding St. Johns in east central Arizona where low relative
humidity, strong gusty winds and drying grasses will meet the
criteria for a Red Flag Warning.

&&

.AVIATION...Saturday 04/18Z through Sunday 05/18Z...Expect
generally VFR conditions into Sunday. South-southwest winds
gusting 25-35kts will persist overnight and increase Sunday
morning with gusts 40-55kts by 18Z Sunday. A few -SHRA possible
north of I-40, with areas of MVFR visibilities due to blowing dust
developing at KINW-KSJN-KRQE on Sunday.

OUTLOOK...Sunday 05/18Z through Tuesday 07/18Z...Mainly VFR
conditions on Sunday with a few -SHRA north of I-40 through
Sunday afternoon. Periods of MVFR visibility due to blowing dust
are expected at KINW-KSJN-KRQE Sunday afternoon. Strong southwest
winds 25-35 kts with gusts of 40-55 kts on Sunday afternoon with
moderate turbulence. Winds decrease Sunday night into Monday, with
winds to 20-30 kts from the west by Monday with widespread VFR
conditions returning through Tuesday.

&&

.FIRE WEATHER...Today and Sunday...Dry and mild conditions are
expected today with increasing southwest winds with gusts 20 to 35
mph. Winds will be much stronger on Sunday, with gusts of 40 to 55
mph by late morning with favored downsloping areas gusting to 65
mph. Minimum RH on Sunday will be 10 to 20% across northeast Arizona
which will lead to periods of critical fire weather conditions over
NE Arizona Sunday afternoon.

Monday through Wednesday...West-southwest winds will remain elevated
each afternoon through Wednesday with widespread gusts of 25 to 35
mph. Expect afternoon min RH of 10 to 15%, and overnight RH of 25 to
45%. No precipitation is expected through next week.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Sunday morning through Sunday evening for
AZZ004>017-039-040.

Fire Weather Watch from Sunday morning through Sunday evening
for AZZ114.

&&

PUBLIC...McCollum/Meola
AVIATION...BAK
FIRE WEATHER...BAK

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 1:02 PM MSTRed Flag WarningFGZApache32 hr
May 4, 1:25 PM MSTWind AdvisoryFGZYavapai32 hr

Nearby

High Wind Warnings in Arizona, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.